Hail, Fentress
- When
- July 13, 10:37 AM CST
- Where
- Fentress County, Jamestown
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.433, -84.917
Golf ball size hail reported by local radio station.
11 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 13, 9:50 AM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1050 AM CDT SUN JUL 13 2003 AN EARLY MORNING UPPER WAVE IS DEPARTING MIDDLE TENNESSEE...MOVING SOUTHEAST. THUS...ISOLATED STORMS EAST IN THE CUMBERLAND PLATEAU REGION. 15Z SURFACE ANALYSIS SHOWS SURFACE FRONT LINGERING IN MIDDLE TENNESSEE...WITH SURFACE HIGH CENTER NOW EAST OF THE OHIO RIVER. CONSIDERING THIS...THE FRONT WILL PROBABLY STAY PUT IF IT HOLDS TOGETHER. ANOTHER UPPER WAVE COMES DOWN IN NORTHWEST FLOW TODAY...THOUGH WEAKER AND MORE TO THE NORTHEAST AT THIS POINT. STILL...HEATING AND AN UPPER TROUGH OVERHEAD ARE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS THIS AFTERNOON...AS CURRENT FORECAST INDICATES. TEMPERATURES LOOK GOOD TOO. .BNA....NONE. 04
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY...WITH ISOLATED STORMS TONIGHT. THERE AGAIN IS A SMALL POSSIBILITY THAT A FEW MAY REACH SEVERE LIMITS...WITH THE MAIN THREAT DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. 07
The Knoxville radar (KMRX), 139 km away, was scanning. The volume nearest the first event began at 16:36 UTC.
11 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Golf ball size hail reported by local radio station.
Golf ball size hail reported by local radio station.
Holly Creek Resort Marina was heavily damaged by strong thunderstorm winds.
Several roads were impassable with 6 to 8 inches of water. Water was up to, but not inside homes in the Northview Subdivision off Highway 109...1 mile south of U.S. Highway 31W.
Nickel size hail reported by Spotter at intersection of Lebanon Road and Andrew Jackson Parkway.
Quarter size hail measured at the NWS Office in Old Hickory.
Spotter reported quarter size hail.
Sheriff's office reported nickel size hail.
Sheriff's office reported quarter size hail.
EMA reported golf ball size hail.
Ham radio operator reported several large trees were blown down.
EMA reported trees down.
Spotter reported quarter size hail on I-24 near the Davidson County and Cheatham county line.
Volunteer fireman reported penny size hail.
EMA reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369859, 5369860, 5369861, 5369862, 5369865, 5369864, 5369863, 5369866, 5369867, 5369868, 5369869, 5369872, 5369870, 5369871, 5369873.